Skip to Main content Skip to Navigation
Journal articles

Dirac concentrations in Lotka-Volterra parabolic PDEs

Abstract : We consider parabolic partial differential equations of Lotka-Volterra type, with a non-local nonlinear term. This models, at the population level, the darwinian evolution of a population; the Laplace term represents mutations and the nonlinear birth/death term represents competition leading to selection. Once rescaled with a small diffusion, we prove that the solutions converge to a moving Dirac mass. The velocity and weights cannot be obtained by a simple expression, e.g., an ordinary differential equation. We show that they are given by a constrained Hamilton-Jacobi equation. This extends several earlier results to the parabolic case and to general nonlinearities. Technical new ingredients are a $BV$ estimate in time on the non-local nonlinearity, a characterization of the concentration point (in a monomorphic situation) and, surprisingly, some counter-examples showing that jumps on the Dirac locations are indeed possible.
Document type :
Journal articles
Complete list of metadatas

Cited literature [28 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00168404
Contributor : Guy Barles <>
Submitted on : Tuesday, August 28, 2007 - 9:05:47 AM
Last modification on : Friday, March 27, 2020 - 4:04:49 AM
Document(s) archivé(s) le : Friday, April 9, 2010 - 1:13:58 AM

Files

dirac_conc.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00168404, version 1
  • ARXIV : 0708.3720

Citation

Benoît Perthame, Guy Barles. Dirac concentrations in Lotka-Volterra parabolic PDEs. Indiana University Mathematics Journal, Indiana University Mathematics Journal, 2008, 57 (7), pp.3275-3301. ⟨hal-00168404⟩

Share

Metrics

Record views

600

Files downloads

507